Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Hospital drug error caused 91 year olds’ death
 

Hospital drug error caused 91 year olds’ death

A 91 year old woman received another patient’s prescribed morphine and drugs for 4 days when her name was put on the wrong drug chart. She was initially admitted to hospital with a chest infection where she became more confused and lethargic as she received the wrong medication and not her own. She died from complications of a respiratory infection and cardiac failure 2 weeks later, and the medication error was included as a factor in her death. The hospital has been investigated and several recommendations have been made regarding accurate documentation and medical staff training.

Source: summary of medical news story as reported by “Scoop” Independent News

Related Disease Topics:

Related Symptom Topics:

Article Source Details

About: Hospital drug error caused 91 year olds’ death

Date: 3 November 2005

Source: “Scoop” Independent News

URL: http://www.scoop.co.nz/stories/GE0511/S00010.htm

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Repetitive strain injury in mobile phone users
  • Reports on children’s ADHD symptoms from parents just as accurate as those from teachers
  • Research examines ginger’s effect on nausea
  • Research finds inappropriate treatment of adolescent depression
  • Research has reported scientific proof to support benefits of chamomile tea
  • Research indicates that chronic fatigue syndrome is not a psychiatric disorder
  • Research into HIV vaccination impresses scientists
  • Research shows asthma inhaler recommendation unbeneficial
  • Researcher impressed by short-term results of Atkins diet
  • Researchers aim to develop a blood test to determine presence of cancer
  • Researchers compare two diets
  • Researchers developing ways of halting onset of diabetes.
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise